Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2000, 3:42 PM MDT for De Baca County, New Mexico. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 3:42 PM MDT (21:42 UTC)
- Expired
- Jun 19, 2000, 4:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County De Baca County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:05 PM MDT | Hail 0.75 | Taiban, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 192143 SVRABQ NMC011-192230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 PM MDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 430 PM MDT * AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL DE BACA COUNTY...OR ABOUT 50 MILES WEST OF PORTALES...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN DE BACA COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3432 10430 3414 10430 3412 10394 3434 10394
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM MDT, 7 minutes earlier.
Area forecast discussion, Jun 19, 3:35 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT MON JUN 19 2000 POOL OF COLD AIR ALOFT ATTENDING A MID-LEVEL SHORT WAVE TROUGH AIDED AND ABETTED THE MORNING AND EARLY AFTERNOON THUNDERSTORMS OVER THE WESTERN ZONES. THUNDERSTORM ACTIVITY ON THE WANE ACROSS THE WESTERN LOWLANDS AS OF THIS WRITING AS LOW LEVEL MOISTURE BEING SCOURED BY WESTERLY BREEZES AND AFTERNOON MIXING. LOCAL PROCEDURE FOR DETERMINING FLASH FLOOD POTENTIAL ARRIVED AT A HIGH POTENTIAL EARLY THIS EVENING FOR THE SOUTHERN MOUNTAINS AND SOUTHEAST PLAINS. HOWEVER...THE WIND ENVIRONMENT WILL BE POOR FOR FLASH FLOODING AS THUNDERSTORMS WILL MOVE AT SPEEDS BETWEEN 20 AND 30 MPH. MOST OF THE THUNDERSTORMS SHOULD BE DIE DOWN BY MIDNIGHT. DEEP MOISTURE SHOULD BE SHOVED TO SOUTHERNMOST ZONES TUESDAY AS DRIER MORE STABLE AIR EXPECTED TO COVER THE NORTHERN ZONES. THUS... EXPECT TUESDAY/S CROP OF THUNDERSTORMS TO BE MORE MEAGER THAN TODAY/S BUNCH...WITH MOST OF THE STORMS EXPECTED TO BE OVER THE MOUNTAINS AND EAST. A BACKDOOR COLD FRONT SHOULD MOVE ACROSS THE NORTHEAST ZONES TUESDAY NIGHT WITH THE FRONT EXPECTED TO ADVANCE TO THE FRONT RANGES AND SOUTHEAST PLAINS WEDNESDAY. THIS FRONT SHOULD PROVIDE AN ADDITIONAL FOCUS FOR THE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE EASTERN ZONES. THE EXTENDED PERIOD SHOULD BE CHARACTERIZED BY NEAR TO SLIGHTLY ABOVE AVERAGE DAYTIME TEMPERATURES AND MEAGER CROPS OFv AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS AND EAST. ABQ BA 060/090 060/090 062 383-- SAF BA 052/087 051/086 053 382-- TCC BB 065/093 064/085 064 381-1 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.